Sep 10, 2004
Iam on 3tc, Kaletra, Zerit, have developed wastings on my bums, big breasts,plumpy face and big tummy. If my Doctor consider switching my treatment,what needs to be replaced with what? What about immune boosters, do they help in this case?
| Response from Dr. Henry
Immune boosters have not been shown to be safe or effective in that sort of situation. What you can switch to depends on your past treatment history, resistance status, etc. Often one would switch off the Zerit at least to something like AZT or preferably abacavir (can take the new 2 in one formulation inthe US). Stabilization or improvement is not guaranteed and maybe slow. There are studies with growth hormone and some diabetes meds underway looking for a useful intervention. This situation is frustrating for sure. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.